Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 16, 2000, 3:43 PM EST for Bladen County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2000, 3:43 PM EST (20:43 UTC)
- Expired
- Mar 16, 2000, 4:15 PM EST
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 162048 COR SVRILM WUUS52 KILM 162044 SVRILM NCC017-162115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FORECAST LOCATION NATIONAL WEATHER SERVICE WILMINGTON NC 347 PM EST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 415 PM EST * AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITE LAKE...OR ABOUT 8 MILES EAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HICKORY GROVE CROSSROADS AT 355 PM EST REPORT SEVERE WEATHER TO THE NEAZREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:30 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 16, 2:30 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EST THU MAR 16 2000 ACTIVE 1ST PERIOD WITH NUMEROUS SHOWERS AND THUNDERSTORMS OVERNIGHT. WILL HIT POPS HARD...90 PERCENT ALL CWFA. SPC HAS OUTLINED THE EASTERN CAROLINAS IN SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS... WHILE A PAIR OF TORNADO WATCH BOXES LIE TO OUR SOUTH. QUESTION WILL BE IF ANY SEVERE WEATHER WILL AFFECT OUR WARNING AREA THIS EVENING. DESPITE THE LACK OF SURFACE HEATING...STRONG FORCING WILL ENABLE DEEP CONVECTION THROUGHOUT THE NIGHT. CURRENT THUNDERSTORM ACTIVITY ACROSS THE FLORIDA PANHANDLE AND SOUTHERN GEORGIA MOVING QUICKLY NE IN 35 TO 40 KT STEERING WINDS. HEAVY RAIN...1 TO 2 INCHES...HAD ALREADY FALLEN ACROSS PORTIONS OF THE INLAND COUNTIES. WITH PRECIPITABLE WATER VALUES CURRENTLY AROUND 1 INCH AND DEEP MOISTURE FLUX ASSOCIATED WITH THIS SYSTEM...EXCEPT LOCALIZED AREAS TO RECEIVE 2 TO 3 INCHES INSTABILITY PARAMETERS ALL POINT TO WEAK TO MODERATE THUNDERSTORMS. CURRENT KLNX VAD WIND PROFILER INDICATING WEAK SPEED AND DIRECTIONAL SHEAR. AS A RESULT HELICITY VALUES REMAIN LOW ACROSS THE AREA...BUT ANY THUNDERSTORM MOVING RIGHT OF THE MEAN WIND COULD BECOME ORGANIZED ENOUGH FOR SMALL HAIL. PRECIPITATION WILL TAPER OFF LATE TONIGHT WITH A FEW LINGERING MORNING SHOWERS...MAINLY ACROSS THE ILM AREA. WILL LEAN TOWARD COOLER FAN NUMBERS AS NGM IS UNDER-DEVELOPING SURFACE LOW. CWF...BOTH ETA AND NGM WIND FIELDS FLIRTING WITH GALE WARNING CRITERIA THIS EVENING. THIS SHOULD BE BRIEF HOWEVER SO WILL KEEP SMALL CRAFT ADVISORY IN WITH SUSTAINED WINDS JUST BELOW GALE. S WIND 25 TO 30 KT BECOMING SW. SEAS 5 TO 6 FT BUILDING TO 7 TO 9 FT. WIND AND SEAS HIGHER NEAR NUMEROUS SHOWERS AND THUNDERSTORMS. FRI AND FRI NIGHT...WILL KEEP SCA GOING AS SW WIND 15 TO 20 KT BECOMING N LATE FRI PICK UP AGAIN FRI NIGHT 20 TO 25 KT BECOMING NE. SEAS ABOVE 6 FT. PRELIM NUMBE%RS... ILM EB 064/067 038/054 038 35930 FLO EB 058/068 037/056 041 35820 MYR EB 062/068 040/055 043 35820 .ILM...SCA SURF CITY NC TO SOUTH SANTEE RIVER SC. JFP
In the hours before
Special weather statement, Mar 16, 1:00 PM EST, 2 hours 43 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-171100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 100 PM EST THU MAR 16 2000 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH FRIDAY MORNING. HAZARDOUS WEATHER... THUNDERSTORMS WILL CONTINUE TO BECOME MORE NUMEROUS THIS AFTERNOON AND AFTER DARK. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE... PRODUCING WIND DAMAGE AND HAIL. DEADLY LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS. THERE IS A SMALL RISK THAT AN ISOLATED TORNADO COULD DEVELOP. SKYWARN SPOTTERS... THE NETWORK MAY BE ACTIVATED LATE THIS AFTERNOON OR THIS EVENING. SYNOPSIS... A TROUGH OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH FRIDAY MORNING. DIGIORGI
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.